MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regr1787 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer "12/22/2022 pt reported that her picc would occlude frequently and that she would have to adduct her right arm while keeping the palms up towards the ceiling.Dressing changed rn started ns bolus and no issues observed.12/29 reports picc occlusion issues.X-ray requested.Attempted pulling line back to eliminate loop x 2.Picc was removed on (b)(6) and new picc order placed." no other information was provided.
 
Event or Problem Description
It was reported by the customer "12/22/2022 pt reported that her picc would occlude frequently and that she would have to adduct her right arm while keeping the palms up towards the ceiling.Dressing changed rn started ns bolus and no issues observed.(b)(6) reports picc occlusion issues.X-ray requested.Attempted pulling line back to eliminate loop x 2.Picc was removed on (b)(6) and new picc order placed." no other information was provided.Additional information received 2/28/2023: catheter had been secured with securacath.
 
Event or Problem Description
It was reported by the customer "(b)(6) 2022 pt reported that her picc would occlude frequently and that she would have to adduct her right arm while keeping the palms up towards the ceiling.Dressing changed rn started ns bolus and no issues observed.(b)(6) reports picc occlusion issues.X-ray requested.Attempted pulling line back to eliminate loop x 2.Picc was removed on 1/6 and new picc order placed." no other information was provided.Additional information received (b)(6) 2023: catheter had been secured with securacath.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty infusing through the catheter was confirmed but the exact cause is unknown.Three coned down radiographic images of the patient¿s right arm and the proximal portion of the picc were returned for evaluation of this complaint.The implicated product was a 4fr s/l powerpicc catheter.There was a loop and potentially a kink present in the catheter shaft.The loop appeared to be in the subcutaneous soft tissues and the possible kink was located at the entrance site into the vein.A compression securement device was seen in the images, proximal of the catheter loop and kink.It was reported that flow through the catheter was contingent upon the patient¿s arm position, indicating a positional occlusion.The occlusion was likely caused by the loop/kink in the catheter.Possible contributing factors could include the patient¿s anatomy (muscles and fascia), catheter placement, or catheter securement.Avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.The report of difficulty infusing the catheter, secondary to catheter kinking, has been documented and will be monitored as part of complaint trending.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer "on (b)(6) 2022 pt reported that her picc would occlude frequently and that she would have to adduct her right arm while keeping the palms up towards the ceiling.Dressing changed rn started ns bolus and no issues observed.On (b)(6), reports picc occlusion issues.X-ray requested.Attempted pulling line back to eliminate loop x 2.Picc was removed on (b)(6) and new picc order placed." no other information was provided.Additional information received on 2/28/2023: catheter had been secured with securacath.Additional information received on 5/25/2023: catheter inserted 13cm above the antecubital fossa and 3cm was left external to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16461011
Report Number3006260740-2023-00592
Device Sequence Number12405371
Product Code LJS
UDI-Device Identifier00801741152566
UDI-Public(01)00801741152566
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberCK000819
Device Lot NumberREGR1787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/17/2023
05/25/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/27/2023
05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexUnknown
Patient Weight51 KG